Uniform Intersecting Families with Covering Number Restrictions

P. Frankl, K. Ota, N. Tokushige

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


It is known that any k-uniform family with covering number t has at most kt t-covers. In this paper, we deal with intersecting families and give better upper bounds for the number of t-covers. Let pt(k) be the maximum number of t-covers in any k-uniform intersecting families with covering number t. We prove that, for a fixed t, pt(k) ≤ kt - 1/√2 ⌊t-1/2⌋3/2kt-1 + O(kt-2). In the cases of t = 4 and 5, we also prove that the coefficient of kt-1 in pt(k) is exactly (t2).

Original languageEnglish
Pages (from-to)47-56
Number of pages10
JournalCombinatorics Probability and Computing
Issue number1
Publication statusPublished - 1998

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Statistics and Probability
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'Uniform Intersecting Families with Covering Number Restrictions'. Together they form a unique fingerprint.

Cite this